Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 6, 2533–3057
Issue 5, 2007–2532
Issue 4, 1497–2006
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
A Levine–Tristram invariant for knotted tori

Daniel Ruberman

Algebraic & Geometric Topology 22 (2022) 2395–2418
Bibliography
1 S Akbulut, J D McCarthy, Casson’s invariant for oriented homology 3–spheres : an exposition, 36, Princeton Univ. Press (1990) MR1030042
2 M F Atiyah, V K Patodi, I M Singer, Spectral asymmetry and Riemannian geometry, II, Math. Proc. Cambridge Philos. Soc. 78 (1975) 405 MR397798
3 M F Atiyah, I M Singer, The index of elliptic operators, III, Ann. of Math. 87 (1968) 546 MR236952
4 R I Baykur, N Sunukjian, Round handles, logarithmic transforms and smooth 4–manifolds, J. Topol. 6 (2013) 49 MR3029421
5 A J Casson, C M Gordon, On slice knots in dimension three, from: "Algebraic and geometric topology, II" (editor R J Milgram), Proc. Sympos. Pure Math. 32, Amer. Math. Soc. (1978) 39 MR520521
6 A J Casson, C M Gordon, Cobordism of classical knots, from: "À la recherche de la topologie perdue" (editors L Guillou, A Marin), Progr. Math. 62, Birkhäuser (1986) 181 MR900252
7 D Cimasoni, V Florens, Generalized Seifert surfaces and signatures of colored links, Trans. Amer. Math. Soc. 360 (2008) 1223 MR2357695
8 A Conway, The Levine–Tristram signature : a survey, from: "2019–20 MATRIX annals" (editors D R Wood, J de Gier, C E Praeger, T Tao), MATRIX Book Ser. 4, Springer (2021) 31 MR4294761
9 D Cooper, Signatures of surfaces in 3–manifolds and applications to knot and link cobordism, PhD thesis, University of Warwick (1982)
10 D Cooper, The universal abelian cover of a link, from: "Low-dimensional topology" (editors R Brown, T L Thickstun), Lond. Math. Soc. Lect. Note Ser. 48, Cambridge Univ. Press (1982) 51 MR662427
11 M Echeverria, A generalization of the Tristram–Levine knot signatures as a singular Furuta–Ohta invariant for tori, preprint (2019) arXiv:1908.11359
12 M Farber, Topology of closed one-forms, 108, Amer. Math. Soc. (2004) MR2034601
13 R Fintushel, R J Stern, Knots, links, and 4–manifolds, Invent. Math. 134 (1998) 363 MR1650308
14 S Friedl, Eta invariants as sliceness obstructions and their relation to Casson–Gordon invariants, Algebr. Geom. Topol. 4 (2004) 893 MR2100685
15 S Friedl, I Hambleton, P Melvin, P Teichner, Non-smoothable four-manifolds with infinite cyclic fundamental group, Int. Math. Res. Not. 2007 (2007) MR2344268
16 M Furuta, H Ohta, Differentiable structures on punctured 4–manifolds, Topology Appl. 51 (1993) 291 MR1237394
17 P M Gilmer, C Livingston, Signature jumps and Alexander polynomials for links, Proc. Amer. Math. Soc. 144 (2016) 5407 MR3556282
18 R E Gompf, A I Stipsicz, 4–manifolds and Kirby calculus, 20, Amer. Math. Soc. (1999) MR1707327
19 I Hambleton, Intersection forms, fundamental groups and 4–manifolds, from: "Proceedings of Gökova Geometry/Topology conference, 2008" (editors S Akbulut, T Önder, R J Stern), GGT (2009) 137 MR2528681
20 C M Herald, Flat connections, the Alexander invariant, and Casson’s invariant, Comm. Anal. Geom. 5 (1997) 93 MR1456309
21 M Heusener, SO3()–representation curves for two-bridge knot groups, Math. Ann. 298 (1994) 327 MR1256620
22 M Heusener, J Kroll, Deforming abelian SU(2)–representations of knot groups, Comment. Math. Helv. 73 (1998) 480 MR1633375
23 L H Kauffman, L R Taylor, Signature of links, Trans. Amer. Math. Soc. 216 (1976) 351 MR388373
24 A Kawauchi, T Matumoto, An estimate of infinite cyclic coverings and knot theory, Pacific J. Math. 90 (1980) 99 MR599323
25 M K Kearney, The stable concordance genus, New York J. Math. 20 (2014) 973 MR3291607
26 M A Kervaire, Knot cobordism in codimension two, from: "Manifolds" (editor A Kuiper), Lecture Notes in Math. 197, Springer (1971) 83 MR0283786
27 P B Kronheimer, T S Mrowka, Gauge theory for embedded surfaces, I, Topology 32 (1993) 773 MR1241873
28 P B Kronheimer, T S Mrowka, Gauge theory for embedded surfaces, II, Topology 34 (1995) 37 MR1308489
29 J Levine, Invariants of knot cobordism, Invent. Math. 8 (1969) 98 MR253348
30 J Levine, Knot cobordism groups in codimension two, Comment. Math. Helv. 44 (1969) 229 MR246314
31 J P Levine, Link invariants via the eta invariant, Comment. Math. Helv. 69 (1994) 82 MR1259607
32 X S Lin, A knot invariant via representation spaces, J. Differential Geom. 35 (1992) 337 MR1158339
33 R A Litherland, Deforming twist-spun knots, Trans. Amer. Math. Soc. 250 (1979) 311 MR530058
34 R A Litherland, Signatures of iterated torus knots, from: "Topology of low-dimensional manifolds" (editor R A Finn), Lecture Notes in Math. 722, Springer (1979) 71 MR547456
35 R A Litherland, Cobordism of satellite knots, from: "Four-manifold theory" (editors C Gordon, R Kirby), Contemp. Math. 35, Amer. Math. Soc. (1984) 327 MR780587
36 L Ma, A surgery formula for the Casson–Seiberg–Witten invariant of integral homology S1 × S3, preprint (2019) arXiv:1909.01533
37 L Ma, Periodic index theory and equivariant torus signature, preprint (2021) arXiv:2101.10243
38 J W Milnor, Infinite cyclic coverings, from: "Conference on the topology of manifolds" (editor J G Hocking), Prindle, Weber & Schmidt Complem. Ser. Math. 13, Prindle, Weber & Schmidt (1968) 115 MR0242163
39 T Mrowka, D Ruberman, N Saveliev, Index theory of the de Rham complex on manifolds with periodic ends, Algebr. Geom. Topol. 14 (2014) 3689 MR3302975
40 W D Neumann, Signature related invariants of manifolds, I : Monodromy and γ–invariants, Topology 18 (1979) 147 MR544156
41 S Papadima, A I Suciu, The spectral sequence of an equivariant chain complex and homology with local coefficients, Trans. Amer. Math. Soc. 362 (2010) 2685 MR2584616
42 A V Pazhitnov, Proof of a conjecture of Novikov on homology with local coefficients over a field of finite characteristic, Dokl. Akad. Nauk SSSR 300 (1988) 1316 MR950499
43 S P Plotnick, Fibered knots in S4 : twisting, spinning, rolling, surgery, and branching, from: "Four-manifold theory" (editors C Gordon, R Kirby), Contemp. Math. 35, Amer. Math. Soc. (1984) 437 MR780592
44 L S Pontryagin, On a connection between homology and homotopy, Izv. Akad. Nauk SSSR Ser. Mat. 13 (1949) 193 MR0031233
45 M Powell, The four-genus of a link, Levine–Tristram signatures and satellites, J. Knot Theory Ramifications 26 (2017) MR3604490
46 D Ruberman, Doubly slice knots and the Casson–Gordon invariants, Trans. Amer. Math. Soc. 279 (1983) 569 MR709569
47 D Ruberman, The Casson–Gordon invariants in high-dimensional knot theory, Trans. Amer. Math. Soc. 306 (1988) 579 MR933307
48 D Ruberman, N Saveliev, Rohlin’s invariant and gauge theory, II : Mapping tori, Geom. Topol. 8 (2004) 35 MR2033479
49 D Ruberman, N Saveliev, Casson-type invariants in dimension four, from: "Geometry and topology of manifolds" (editors H U Boden, I Hambleton, A J Nicas, B D Park), Fields Inst. Commun. 47, Amer. Math. Soc. (2005) 281 MR2189939
50 N Saveliev, Lectures on the topology of 3–manifolds : an introduction to the Casson invariant, de Gruyter (1999) MR1712769
51 C H Taubes, Gauge theory on asymptotically periodic 4–manifolds, J. Differential Geom. 25 (1987) 363 MR882829
52 C H Taubes, Casson’s invariant and gauge theory, J. Differential Geom. 31 (1990) 547 MR1037415
53 A G Tristram, Some cobordism invariants for links, Proc. Cambridge Philos. Soc. 66 (1969) 251 MR248854
54 O J Viro, Branched coverings of manifolds with boundary, and invariants of links, I, Izv. Akad. Nauk SSSR Ser. Mat. 37 (1973) 1241 MR0370605
55 C T C Wall, Surgery on compact manifolds, 1, Academic (1970) MR0431216
56 E C Zeeman, Twisting spun knots, Trans. Amer. Math. Soc. 115 (1965) 471 MR195085